Announcement

Collapse
No announcement yet.

UTI or IC? Need help!

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • newz
    replied
    Noli, just wondering how you're feeling now and whether the vag oestrogen has made any difference. I've been prescribed vagifem and am going to try that to see if it helps the bladder symptoms of burning, pressure etc

    My uro told me he doesn't think that I have IC after doing a cystoscopy with hydrodistention and I think my problems may be hormone related as they started after I was put on the mini-pill (progesterone only)

    The most frustrating thing is not knowing exactly what is causing the symp as I'm sure you'll al agree.

    Leave a comment:


  • Guest's Avatar
    Guest replied
    Many thanks for the suggestions!

    As I was feeling itchy as well as very uncomfortable in whole pelvic area, I started to treat with Canesten cream. That made a huge difference.

    Then I saw my naturopath who asked a lot of questions and suggested that problem is low estrogen in vagina affecting the urinary system. Likely a yeast infection partly because of that. So, advice was to finish the 3 day course of Canesten, wait a couple of days to see if any flare of symptoms and then start on the estriol cream. He said that the estriol cream could cause a flare of yeast if it is still in there.

    I have now had one night of using the estriol cream. At this point, I am quite comfortable but have burning after voiding that gradually settles down until I void again. Fortunately I only need to void every 3-4 hours. My naturopath really doubts the IC dx because I have no frequency or urgency. I hope he is right!

    I think however that the sensitive urethra is likely irritated by acidic foods and beverages and that IC advice is still good for me. He says that it will take 3-4 weeks to get enough estrogen into those tissues to get them settled down.

    I hope that is what I am dealing with.

    Thanks again, Noli

    Leave a comment:


  • KatieB
    replied
    Just my 2 cents on HRT

    I am 46 and actually past hot flash stage of menopause (it happened very prematurely for me) but I was put on Vagifem for my bladder by my gynecologist. I was told that it basically stays where it's puts and does not go systemically. This would be bad for me too, as I have a very strong family history of breast cancer. But my gyno said that he feels comfortable giving it and it's possible that could help with some of my bladder symptoms. I haven't seen it yet (it's only been 2 months), but so far, it hasn't done any harm that I know of.
    That being said, you have to check with your doctor as everyone is different. And I, by NO means am an expert on HRT. Only relaying what my gyno told me. And I trust him. So that helps.

    Leave a comment:


  • Guest's Avatar
    Guest replied
    Good points. Estriol, I believe, is protective of breasts. I dpn't presently have a gyn but should get one I see.

    Leave a comment:


  • Guest's Avatar
    Guest replied
    Hi Donna, Yes, there are great differences of opinion re what hormones are "safe". I think that the HRT pharmaceuticals are shown in studies to carry many risks.

    However, there is a lot of information re bio-identical hormones now with Suzanne Somers popularizing the movement. Not someone I would follow blindly!

    I am on 2 different breast cancer support forums. On one group many women, who have had BC, are taking bio-identical hormones - estrogen, progesterone and testosterone. There are many studies supporting this. I plan to read up on them in the New Year. On the other group, there is a lot of caution.

    I have used progesterone which many say is protective but I feel that this is a very complicated business. Not sure I should be meddling in this other than possibly vaginal estrogen. Reason for that is to keep the wall of the vagina from thinning more.

    There is so much that we don't know about our bodies. Thanks so much for your help in understanding IC and PFD.

    Leave a comment:


  • NancyB
    replied
    Estriol

    Dear Noli -

    You will have to talk with your gyno about what type of estrogen would be best for you to use vaginally because of your breast ca. I use a compounded estriol type of estrogen. Suppose to protect your breasts. It is widely used in Europe. You should also ask your gyno about using it on your abdomen if you have abdominal pain when you use it vaginally and/or are concerned about its use because of your breast ca.

    Good luck and let us know how things go for you.

    NancyB

    Leave a comment:


  • Guest's Avatar
    Guest replied
    Hi Nancy, I was told that estrogen applied vaginally has very little systemic effect. I would think that rubbing it on abdomen would give a systemic effect which perhaps is not agood thing for me (ie having had breast cancer).
    I remember reading somewhere on this site that the commercially prepared estrogen creams have ingredients that may be irritating and therefore one should get natural substances with ingredients that are more tissue friendly. I can't remember where I read that.

    Leave a comment:


  • ICNDonna
    replied
    Physicians may have different opinions about HRT; mine discontinued it. It's important for each of us to work with our own physicians on this, as well as other medical treatments. I was relieved when I was told I no longer needed to take it because I had some concerns.

    Donna

    Leave a comment:


  • NancyB
    replied
    Vaginal Estrogen

    Dear Noli -

    If you cannot tolerate the estrogen vaginally, you can rub it on your abdomen and get the same effect. That is what I have to do.

    Donna, your information about HRT is not correct. 10-40% of post-menopausal women need vaginal estrogen and l0-25% of women using systemic HRT also need it.

    Hope this information is helpful to you.

    NancyB

    Leave a comment:


  • Guest's Avatar
    Guest replied
    Thanks so much, Donna. I will try to get a referral for the physio to evaluate internally. I have had one app't with her where she started assessing external. What I don't want is for family doctor probing up in there as well. I may have no choice.
    My feeling is that the less intrusive measures the better. Having said that, one treatment with an uro 10 years ago really cleared things up for me. I will need to read much more on this site to see how people fare with what procedures.

    Leave a comment:


  • Guest's Avatar
    Guest replied
    Thanks Nancy. I am not on any HRT as I have had breast cancer (1996) and doctors here are cautious about even bio-identicals after BC. I have been using some progesterone cream at bedtime. However, I have had increased migraine and wonder if it is the culprit...at least an added factor.

    I was prescribed an estrogen vaginal cream but have not been using it of late. Just one more thing to do before climbing into bed. I decided last week that perhaps the vag cream would help that area but think it made things worse, not better. I may have to ask for one that is compounded with gentler ingredients.

    Leave a comment:


  • ICNDonna
    replied
    I think it would be a good idea to pursue an appointment with a urologist. It does sound like you could have a pelvic floor problem and while you're waiting for the uro appointment, if you can get a referral for a PT evaluation, I also think that's a good idea.

    Most people don't need hormone therapy once they are beyond the hot flash period of menopause. After I had my hysterectomy I did take some for several years.

    Donna

    Leave a comment:


  • Guest's Avatar
    Guest replied
    Thanks Ronda. I will look for a doctor ASAP. I'm thinking I will ask the pelvic floor physio for suggestions as to what uro(s) are good in my area.
    Meanwhile, the diet it is.

    Leave a comment:


  • NancyB
    replied
    Estrogen as an IC Treatment

    Dear Noli -

    I am sorry you are having problems and hope you feel better soon.

    I noticed that you have had a hysterectomy. Are you on HRT of any kind? If you are on the oral, you may need some vaginal estrogen as well. You are at the age where needing both occurs. Make sure that you are using a product with estradiol in it and not Premarin. A lot of ICers cannot tolerate that.

    Hope this information is helpful to you.

    NancyB

    Leave a comment:


  • leelee88
    replied
    Hello and

    You could just have PFD because it does mimic IC, BUT if you are trying the diet and the bad foods are making things worse then yes this could be a sign of IC.. My advice would be to stick to the IC diet, with lots of water and get your result to find out if the culture grew anything.. If Not I would get a URO as soon as you can.. This web site is great for any info you need..

    Leave a comment:

Working...
X